Alert archive / California / Wind Advisories in 2015

Wind Advisory 13, NWS Hanford, CA

July 22, 2015

NWS Hanford, CA issued this wind advisory at Jul 22, 2015, 6:27 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2015, 6:27 PM PDT (01:27 UTC)
Expired
Jul 22, 2015, 11:00 PM PDT
In force
5 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WWUS76 KHNX 230127
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
627 PM PDT WED JUL 22 2015

CAZ089-091-230600-
/O.NEW.KHNX.WI.Y.0013.150723T0127Z-150723T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
627 PM PDT WED JUL 22 2015

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY BELOW THE PASSES ON THE WEST SIDE OF THE SAN JOAQUIN
VALLEY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH THIS EVENING.

* LOCATIONS...LOS BANOS...AVENAL...SUNFLOWER VALLEY...ALONG AND
  WEST OF INTERSTATE 5...HIGHWAY 152.

* IMPACTS...AREAS OF REDUCED VISIBILITY IN BLOWING DUST. GUSTY
  CROSSWINDS MAY MAKE DRIVING DIFFICULT AT TIMES ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
1 follow-up statement
133 
WWUS76 KHNX 230545
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1045 PM PDT WED JUL 22 2015

CAZ089-091-230645-
/O.EXP.KHNX.WI.Y.0013.000000T0000Z-150723T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
1045 PM PDT WED JUL 22 2015

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

WINDS HAVE MOSTLY DIMINISHED BELOW ADVISORY CRITERIA. HOWEVER A
FEW GUSTS TO AROUND 35 MPH REMAIN POSSIBLE OVERNIGHT BELOW THE
PASSES OF THE TEMBLORS AND DIABLO RANGE. DRIVERS ON THE WEST SIDE
OF THE SAN JOAQUIN VALLEY SHOULD REMAIN ALERT FOR OCCASIONAL GUSTY
CROSSWINDS NEAR FAVORED PASSES.

$$

SANGER

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jul 22, 3:20 PM PDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 22, 3:20 PM PDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
320 PM PDT WED JUL 22 2015

.SYNOPSIS...
DRIER AIR WILL CONTINUE TO PUSH INTO THE AREA TONIGHT AND LIMIT
PRECIPITATION CHANCES TO THE SOUTHERN SIERRA. RETURN TO DRIER AND
GRADUALLY WARMING CONDITIONS THROUGH THE WEEKEND.

&&

.DISCUSSION...
WELL PRONOUNCED TROUGH OVER THE PACIFIC NORTHWEST CAN BE SPOTTED
ON THE CURRENT VISIBLE SATELLITE IMAGERY. CENTRAL CALIFORNIA IS ON
THE SOUTHERN PERIPHERY OF THIS CIRCULATION AND ALLOWING A
SOUTHWESTERLY FLOW ALOFT TO REMAIN OVER THE AREA. THIS FLOW
TRAJECTORY COUPLED WITH WESTWARD MOVING RIDGING CURRENTLY IN PLACE
OVER THE FOUR CORNERS REGION WILL ALLOW THE ATMOSPHERE TO BEGIN
DRYING AND SYNOPTICALLY WARM. BUT...BEFORE THIS HAPPENS WE WILL HAVE
ONE LAST EVENING WITH AN INCREASED THREAT OF SCATTERED SHOWERS AND
THUNDERSTORM ACTIVITY ACROSS THE SOUTHWESTERN PARTS OF THE SAN
JOAQUIN VALLEY AND OVER THE SOUTHERN SIERRA NEVADA AND KERN COUNTY
MOUNTAINS. THURSDAY THE SHOWER AND THUNDERSTORM THREAT WILL ONLY
AFFECT THE NORTHERN PARTS OF THE SOUTHERN SIERRA.

FRIDAY THE AFOREMENTIONED RIDGE AND TROUGH WILL BATTLE FOR
POSITIONING OVER CENTRAL CALIFORNIA AIRSPACE KEEPING THE MAINLY
SOUTHWESTERLY FLOW PRESENT EFFECTIVELY DRYING OUT THE AREA.
HOWEVER...WITH PERTURBATIONS MOVING THROUGH THE MAIN
TROUGH...MARINE INTRUSIONS INTO THE VALLEY THROUGH THE PACHECO AND
COTTONWOOD PASSES WILL BRING PERIODS OF BREEZY TO GUSTY WINDS AND
MODERATIONS IN TEMPERATURE ESPECIALLY IN AREAS NEAR THE COASTAL
PASSES. OTHERWISE...TEMPERATURES WILL GRADUALLY WARM TO NEAR
NORMAL THROUGH THE START OF NEXT WEEK.

BY WEDNESDAY AS THE LONGWAVE TROUGH MOVES EASTWARD INTO THE
NORTHERN PLAINS THE RIDGING OVER THE FOUR CORNERS REGION WILL
FINALLY BE ABLE TO PROGRESS FURTHER WEST AND BRING THE AREA HIGHER
THAN NORMAL TEMPERATURES AND CLEAR SKIES. YES I AM SORRY TO
SAY...BACK TO REALITY AND THE DREADED TRIPLE DIGIT HEAT FOR MOST
PARTS OF THE SAN JOAQUIN VALLEY AND KERN COUNTY DESERT AREAS
THROUGH AT LEAST THE END OF NEXT WEEK.

&&

.AVIATION...
ISOLATED SHOWERS OR A THUNDERSTORM WILL BE POSSIBLE OVER THE
MOUNTAINS UNTIL 06Z THURSDAY. THESE STORMS WILL BRING AREAS OF MVFR
AND LOCAL IFR/LIFR CONDITIONS ALONG WITH WITH SOME POSSIBLE MOUNTAIN
OBSCURATION. GUSTY AND ERRATIC WINDS AROUND 40 KNOTS CAN ALSO
ACCOMPANY THE STORMS. OTHERWISE...VFR CONDITIONS WILL PREVAIL OVER
THE CENTRAL CALIFORNIA INTERIOR.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 07-22      112:2006     83:1896     84:2006     56:1903
KFAT 07-23      113:2006     84:1918     90:2006     55:1897
KFAT 07-24      113:2006     87:1999     85:2006     55:1903

KBFL 07-22      113:1908     82:1984     88:1910     50:1903
KBFL 07-23      114:1931     86:1903     83:2006     54:1914
KBFL 07-24      115:1908     83:1999     83:2006     52:1914
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...ANDERSEN
AVN/FW...MOLINA
SYNOPSIS...ANDERSEN

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jul 21, 10:47 PM PDT, 19 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1047 PM PDT TUE JUL 21 2015

CAZ096-097-221230-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
1047 PM PDT TUE JUL 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

...ISOLATED THUNDERSTORMS...

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY...AND NEAR THE
CREST THURSDAY.

* TIMING: AFTERNOONS AND EVENINGS WEDNESDAY AND THURSDAY.

* IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF
  HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER TERRAIN.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ093-094-221230-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
1047 PM PDT TUE JUL 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FOOTHILLS OF THE
SOUTHERN SIERRA NEVADA.

...ISOLATED THUNDERSTORMS WEDNESDAY...

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY IN THE SIERRA
NEVADA FOOTHILLS.

* TIMING: WEDNESDAY AFTERNOON.

* IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ095-221230-
KERN COUNTY MOUNTAINS-
1047 PM PDT TUE JUL 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS.

...ISOLATED THUNDERSTORMS WEDNESDAY...

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY IN THE KERN
COUNTY MOUNTAINS.

* TIMING: WEDNESDAY AFTERNOON.

* IMPACTS: DANGEROUS LIGHTNING AND ERRATIC GUSTY WINDS. BRIEF
  HEAVY RAIN CAN CAUSE LOCALIZED FLOODING IN THE HIGHER TERRAIN.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ089>092-221230-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
1047 PM PDT TUE JUL 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY.

...THUNDERSTORM THREAT ENDED...

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ098-099-221230-
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
1047 PM PDT TUE JUL 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERT.

...THUNDERSTORM THREAT HAS ENDED...

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

SANGER

WEATHER.GOV/HANFORD

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.